Alert archive / California / Wind Advisories in 2010
Wind Advisory 18, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Mar 24, 2010, 2:16 PM PDT for Siskiyou County, California. It took effect at Mar 24, 2010, 3:00 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2010, 2:16 PM PDT (21:16 UTC)
- In effect from
- Mar 24, 2010, 3:00 PM PDT
- Expired
- Mar 24, 2010, 8:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
760
WWUS76 KMFR 242116
NPWMFR
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
216 PM PDT WED MAR 24 2010
CAZ081-250300-
/O.NEW.KMFR.WI.Y.0018.100324T2200Z-100325T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
216 PM PDT WED MAR 24 2010
...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...
THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING.
* TIMING: WIND WILL CONTINUE TO INCREASE AND EXPECT TO REACH ADVISORY
LEVEL SPEEDS BETWEEN 3 PM AND 4 PM THIS AFTERNOON.
* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH.
* IMPACTS: HIGH PROFILE VEHICLES IN PARTICULAR COULD EXPERIENCE
BRIEF PERIODS OF DIFFICULT DRIVING.
&&
$$
HOLTZ1 follow-up statement
760 WWUS76 KMFR 250303 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 803 PM PDT WED MAR 24 2010 CAZ081-250415- /O.EXP.KMFR.WI.Y.0018.000000T0000Z-100325T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 803 PM PDT WED MAR 24 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE COLD FRONT HAS REACHED THE SHASTA VALLEY AND WILL CONTINUE TO MOVE EAST RESULTING IN SLOWLY DECREASING WINDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 24, 8:53 AM PDT, 5 hours 23 minutes earlier.
Area forecast discussion, Mar 24, 8:53 AM PDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
853 AM PDT WED MAR 24 2010
.DISCUSSION...CURRENT VISIBLE SATELLITE IMAGERY SHOWING AN
ALTO/CIRROSTRATUS DECK MOVING ACROSS THE EASTERN HALF OF THE CWA
THIS MORNING. THIS WILL MOVE EASTWARD...SO EXPECT SUNSHINE AND
ANOTHER MILD AFTERNOON OVER MOST AREAS. MADE SOME ADJUSTMENTS TO
SKY COVER TO REFLECT THIS. MAX TEMPS WILL BE IN THE UPPER 60S TO
NEAR 70 OVER THE WEST SIDE WITH UPPER 50S TO LOWER 60S OVER THE
EAST SIDE. PATCHY LOW STRATUS IS HUGGING THE IMMEDIATE COASTLINE
THIS MORNING...THIS SHOULD STAY MOSTLY OFFSHORE TODAY. A FRONT
EXTENDING ALONG 130 W WILL MOVE EASTWARD BRINGING CLOUDS AND RAIN
TO MUCH OF THE CWA BEGINNING THIS EVENING SPREADING INLAND
OVERNIGHT. SNOW LEVELS AROUND 6500 FEET THIS EVENING WILL DROP TO
4000 FEET...AND PERHAPS LOCALLY 3500 FEET AS THE FRONT PUSHES
THROUGH OVERNIGHT. THIS MAY RESULT IN A FEW INCHES OF SNOW AT THE
PASSES FOR THE MORNING COMMUTE THURSDAY...WITH 3 TO 6 INCHES ABOVE
5000 FEET.
THE REST OF THE GOING FORECAST IS ON TRACK...SO NO FUTHER UPDATES
EXPECTED THIS MORNING. MAS
&&
.AVIATION...PATCHY IFR CIGS ALONG THE COAST THIS MORNING AND A FEW
POCKETS OF IFR VIS DUE TO FOG IN THE UMPQUA BASIN AND COASTAL
VALLEYS...OTHERWISE...MAINLY VFR TODAY. MVFR CIGS DEVELOPING ALONG
THE COAST THIS AFTERNOON/EVENING AND SPREADING INLAND DURING THE
LATE EVENING AND OVERNIGHT. WIDESPREAD MOUNTAIN OBSCURATIONS ALSO
DEVELOPING AS THE FRONT PUSHES INLAND TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 259 AM PDT WED MAR 24 2010/
SHORT TERM...THE UPPER LEVEL RIDGE WILL SHIFT EASTWARD TODAY
WITH A PACIFIC COLD FRONT MOVING TOWARDS THE REGION AND INTO THE
COAST EARLY THIS EVENING. THIS FRONT WILL PUSH INLAND DURING THE
EVENING AND OVER NIGHT. SNOW LEVELS ARE EXPECTED TO LOWER FROM AROUND
6500 FEET THIS EVENING TO 4000 AND LOCALLY DOWN TO 3500 FEET BY
EARLY THURSDAY MORNING. THIS FRONT IS FORECAST TO BRING LIGHT TO
MODERATE PRECIPITATION AMOUNTS AS WELL AS GUSTY WINDS TO HIGHER
TERRAIN. THERE REMAIN SOME DIFFERENCES BETWEEN THE NAM AND GFS
PRECIPITATION...WITH THE NAM INDICATING SLIGHTLY HIGHER AMOUNTS
ESPECIALLY FOR THE CURRY COUNTY AND OVER THE CASCADES TONIGHT.
HAVE GONE WITH A BLEND OF THE TWO MODELS...LEANING A BIT MORE
TOWARDS THE HIGHER RESOLUTION NAM. WITH THE FRONTAL PASSAGE...SNOW
LEVELS WILL LOWER TO 4000 TO 4500 FEET...WITH A FEW INCHES OF SNOW
ACCUMULATION POSSIBLE OVER PASSES TONIGHT AND INTO EARLY THURSDAY
MORNING AND 3 TO 6 INCHES POSSIBLE OVER HIGHER ELEVATIONS FROM THE
CASCADES WESTWARD...MAINLY ABOVE 5000 FEET.
ALSO...THE NAM AND GFS INDICATE SOME INSTABILITY WITH THE FRONTAL
PASSAGE DURING THIS EVENING AND TONIGHT...MAINLY FOR LOCATIONS
JUST OFFSHORE. SO HAVE KEPT THE MENTION OF ISOLATED THUNDERSTORMS
FOR THE COASTAL WATERS SOUTH OF CAPE BLANCO AND HAVE ADDED
ISOLATED THUNDERSTORMS FOR THE SOUTHERN CURRY COAST.
THEN...ON THURSDAY AS THE UPPER TROUGH AXIS MOVES OVER
THE REGION WITH CONTINUED ONSHORE FLOW...EXPECT WIDESPREAD SHOWERS
DURING THE DAY DECREASING SOME IN THE EVENING. HOWEVER...MODELS
INDICATE A SHORTWAVE DISTURBANCE AND WEAK UPPER LEVEL JET MOVING
INTO THE REGION ON FRIDAY. THIS WILL ALLOW CONTINUED SHOWERS MAINLY
WEST OF THE CASCADES...TAPERING OFF FRIDAY EVENING AS A RIDGE
BUILDS INTO THE REGION.
TEMPERATURES WILL BE COOLER ON THURSDAY AND INTO FRIDAY WITH THE
TROUGH PASSAGE. EXPECT HIGHS IN THE MID 50S FOR VALLEY LOCATIONS
WEST OF THE CASCADES AND IN THE MID 40S EAST OF THE CASCADES.
ALSO...SOME GUSTY SOUTHWEST WINDS ARE EXPECTED OVER THE AREA THURSDAY
WITH THIS SYSTEM ESPECIALLY OVER MOUNTAINS AND EAST OF THE
CASCADES.
AVIATION...VFR AREA WIDE THROUGH THIS AFTERNOON...EXCEPT FOR
ISOLATED IFR/MVFR IN STRATUS AND FOG ALONG THE COAST THIS MORNING.
AS A FRONT MOVES INTO THE AREA THIS EVENING EXPECT AREAS OF MVFR
CIGS TO DEVELOP ALONG THE COAST...SPREADING INLAND DURING THE LATE
EVENING AND OVERNIGHT. WIDESPREAD MOUNTAIN OBSCURATIONS EXPECTED TO
DEVELOP THIS EVENING AND TONIGHT.
PREV EXTENDED DISCUSSION... /ISSUED 805 PM PDT TUE MAR 23 2010/
EXTENDED...THE EXTENDED PERIOD STARTS OUT QUIET WITH A RIDGE OVER
THE REGION SATURDAY. THIS IS SHORT LIVED HOWEVER...AS THE MODELS
ARE IN AGREEMENT THAT THE RIDGE MOVES OFF TO THE EAST AND WITH
SOUTHWEST FLOW INCREASING...THE FIRST OF SEVERAL DISTURBANCES WILL
MOVE ONSHORE SUNDAY EVENING. ON MONDAY A STRONG TROUGH WILL BE
LOCATED OFFSHORE NEAR 140W...WHILE ANOTHER DISTURBANCE APPROACHES
THE COAST. THE UPPER TROUGH WILL MOVE CLOSER TO THE COAST
TUESDAY...THEN INLAND TUESDAY NIGHT FOR CONTINUED COOL AND WET
CONDITIONS. HOLTZ
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM THIS AFTERNOON TO 5 PM
PDT THURSDAY FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 1 PM THIS AFTERNOON
TO 11 AM PDT FRIDAY FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM THIS AFTERNOON TO 5 AM
PDT FRIDAY FOR PZZ350-370.
SPILDEHazardous weather outlook, Mar 23, 3:15 PM PDT, 23 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 315 PM PDT TUE MAR 23 2010 CAZ080-082-083-ORZ027-028-242215- WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 315 PM PDT TUE MAR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRY AND MILD WEATHER IS EXPECTED WEDNESDAY. A FRONT WILL MOVE INTO THE AREA WEDNESDAY NIGHT. EXPECT SNOW LEVELS AROUND 6500 FEET WEDNESDAY EVENING...LOWERING TO BETWEEN 4000 AND 4500 FEET BY THURSDAY MORNING. THIS COULD RESULT IN A FEW INCHES OF SNOW AT THE PASSES FOR THE MORNING COMMUTE THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.